MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INCORPORATED NUVASIVE NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR
Model Number 2021001
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
While attempting to start stimulation using an nvm5 device for neuromonitoring during an extreme lateral interbody fusion (xlif) procedure, the nvm5 experienced an error which stopped stimulation functionality.Several troubleshooting attempts were made; however, the issue could not be resolved.As a result, neuromonitoring could not be performed and the surgeon had to change the surgical plan, closing the xlif surgical site and performing a transforaminal lumbar interbody fusion procedure instead.There was no further patient impact reported.
 
Additional Manufacturer Narrative
The unit was returned for evaluation.The unit was found to exhibit a windows error that impacted function and required reimaging to resolve.No other issues were found during inspection and testing.The unit was reimaged and passed all final inspection and testing criteria.Labeling review: ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." ".If system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system." ".While the nvm5 system is designed to assist in the electromyographic location of spinal nerves in proximity to the surgical site, it is not intended to take the place of thorough knowledge of spinal anatomy and appropriate surgical technique, nor should the information provided by the system be construed as definitive indicators of nerve location.".

Brand Name
NUVASIVE NVM5 SYSTEM
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key13674298
Report Number2031966-2022-00050
Device Sequence Number12131140
Product Code PDQ
UDI-Device Identifier00887517168610
UDI-Public887517168610
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2021001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose